I have had swelling in my feet for about 4 weeks now. In the last 2 weeks the swelling has spread up to my knees and the pain is constant. I can push my finger into my shin area and a 'divot' will remain there for several minutes..also, I have numbness and tingleing in my fingers about 75% of the time. It's gotten to the point that I can't flex my ankles and my legs and feet hurt so much I can barely walk...What could this be and what can I do? Thanks for your help in advance...
Hi, what you are describing is called, appropriately enough, "pitting edema" because when you press into it you leave pits, (but I like "divots" too) It is caused by a salt and water imbalance in the body with the body holding onto to too much water. If this has never happened to you before you need an evaluation as soon as possible by your doctor to rule out the more serious causes. The most common causes are heart, kidney, and liver problems. and some more uncommon endocrine (hormone) problems. It can also happen with obesity combined with a diet very high in salt.
For until you can see your doctor, reduce the salt in your diet and spend as much time as you can with your feet elevated. But, GET CHECKED! It can be something serious. If you are also short of breath, or have chest discomfort, very fatigued, have a history of high blood pressure or otherwise have serious health problems you need urgent care. By that I mean NOW, tonight!
Can you give a little more info about your health and current symptoms? Can you get someone to check your blood pressure today?
I have Rhuematoid Arthritis ( all major joints in my body, as well as in my spinal column,) also have periphial neuropathy, fibromyalga For some time now I have been expierencing tingling & numbness in both feet, especially behind the toes,moreso on right foot & also in my fingers mainly my right hand. past 2-3 wks. , increased swelling in my ankles, with some relief when I stay off my feet.About 2 months ago I started taking a prescripton for Predisone mg., one tab daily for inflamation for RA. Recent MRI Scan showing bulging discs ( L5, L6 ) with degenerative disc disease due alot from RA. Am going to a Spinal Clinic this coming week. I am over-weight 40-50lbs approx.. Is there anything you could asvise me on. thanks, Linda
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.